MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL CEREBASE; CATHETER, PERCUTANEOUS, NEUROVASCULATURE

MEDOS INTERNATIONAL SARL CEREBASE; CATHETER, PERCUTANEOUS, NEUROVASCULATURE
Catalog Number GS9080SD
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/13/2025
Type of Reportable Event Malfunction
Event or Problem Description
The healthcare professional reported that prior to the start of a procedure, the hub / proximal part of the 95cm cerebase straight da guide sheath (gs9095sd / 31294739) was found broken with no sign of damage during transportation.There was no impact on the patient.No delay to the procedure.On 29-apr-2025, additional information was received indicating that the cerebase catheter was separated into two or more fragments.Based on the additional information received on 29-apr-2025, the reported event has been deemed usfda reportable under 21 cfr 803 with a classification of ¿malfunction.¿.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, sex, gender, weight, race, and ethnicity were not provided.Section e.1: the initial reporter phone is not available / reported.Section h.3: the device is available to be returned for evaluation and testing.However, it has not been received to date.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (31294739) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no internal actions related to device manufacture or inspection.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by johnson & johnson medtech, or its employees that the report constitutes an admission that the product, johnson & johnson medtech, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include the additional event information received on 26-may-2025.[additional information]: on 26-may-2025, additional information was received.The additional information indicated that the 95cm cerebase straight da guide sheath was discarded and is no longer available for return.A review of manufacturing documentation associated with this lot (31294739) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no internal actions related to device manufacture or inspection.With the limited information available and without the product available for analysis, the reported issue documented in the complaint could not be confirmed.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.The exact cause of the event could not be conclusively determined; however, it is possible that circumstances of the procedure and / or device manipulation / interaction may have contributed to the reported failure.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered later.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Updated sections: b.4, g.3, g.6, h.2, and h.11.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product analysis lab received the complaint device on 23-oct-2025.A supplemental 3500a report will be submitted once the product investigation has been completed.Updated sections: b.4, d.9, g.3, g.6.H.2, h.3, h.6, and h.11.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.(b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.The complaint product was returned and received for evaluation and analysis.The investigation is documented below.Investigation summary: a non-sterile 95cm cerebase straight da guide sheath was received contained in the decontamination pouch.Visual inspection was performed.The device was found to be fractured at 1 cm from the id band.No other damages were found.The hub was found to be in good conditions.The fractured area was inspected under a microscope, and it was observed that the internal braid wire was exposed.Elongation marks were noted on both edges.The other joints in the distal region of the catheter were intact, without obvious separations.The fracture surfaces of the vestamid shaft show stretching and tearing of the shaft material at the edges of the fracture, indicating material elongation and tearing.The issue regarding the catheter being cracked was confirmed based on the fractured condition found on the catheter.The catheter was received with a fracture of the vestamid shaft.This is a known failure mode of the catheter and can occur on a properly fused catheter.The observed condition could be the result of several factors, including but not limited to procedural factors present in the operating room such as operator¿s technique.According to the risk documentation, a catheter being damaged is a potential issue that can occur due to an inappropriate handling catheter during the device removal from the package.The instruction for use (ifu) includes precaution to inspect the guide sheath upon removal from packaging to verify that it is undamaged.A conclusive cause cannot be determined since the device was returned without the original package.The issue reported regarding a catheter hub being broken was not confirmed as there were no defects or abnormalities observed during the inspection on this part of the returned device.A review of manufacturing documentation associated with this lot (31294739) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no internal actions related to device manufacture or inspection.As part of johnson & johnson medtech quality process, all devices are manufactured, inspected, and released to approved specifications.It should be noted that product failure could be caused by multiple factors.The instruction for use (ifu) contains the following caution: carefully inspect all devices prior to use.Verify size, length, and condition are suitable for the specific procedure.Do not use a cerebase da guide sheath, dilator, or hemostasis valve that has been damaged in any way; replace with another guide sheath, dilator, or hemostasis valve.A damaged device may cause complications.Exercise care in handling the cerebase da guide sheath to reduce the chance of accidental damage.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Updated sections: b.4, g.3, g.6.H.2, h.3, h.6, and h.11.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
CEREBASE
Common Device Name
CATHETER, PERCUTANEOUS, NEUROVASCULATURE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
949788-2078
MDR Report Key21944995
Report Number3008114965-2025-00411
Device Sequence Number20969356
Product Code QJP
UDI-Device Identifier10886704082316
UDI-Public(01)10886704082316(17)260630(10)31294739
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K192806
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2026
Device Catalogue NumberGS9080SD
Device Lot Number31294739
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/29/2025
Supplement Date Received by Manufacturer05/26/2025
10/23/2025
11/18/2025
Initial Report FDA Received Date05/01/2025
Supplement Report FDA Received Date05/27/2025
10/23/2025
11/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown